Alert archive / Utah / Flash Flood Warnings in 2022
Flash Flood Warning 112, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Sep 30, 2022, 2:07 PM MDT for Wayne County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2022, 2:07 PM MDT (20:07 UTC)
- Expired
- Sep 30, 2022, 5:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Wayne County, UT
The radar
The Grand Junction radar (KGJX), 199 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1764 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
747
WGUS55 KSLC 302007
FFWSLC
UTC055-302315-
/O.NEW.KSLC.FF.W.0112.220930T2007Z-220930T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
207 PM MDT Fri Sep 30 2022
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
East Central Wayne County in southern Utah...
* Until 515 PM MDT.
* At 207 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across Twin Corral Box Canyon and Lost Park Canyon. The
radar estimates between 0.5 and 1 inch of rain has fallen. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of slot canyons,
normally dry washes, creeks, and streams.
* Some locations that will experience flash flooding include...
Twin Corral Box Canyon, Lost Park Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3823 11031 3833 11033 3834 11022 3824 11020
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MT2 follow-up statements
086
WGUS75 KSLC 302141
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
341 PM MDT Fri Sep 30 2022
UTC055-302315-
/O.CON.KSLC.FF.W.0112.000000T0000Z-220930T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne UT-
341 PM MDT Fri Sep 30 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT THIS
AFTERNOON FOR EAST CENTRAL WAYNE COUNTY...
At 341 PM MDT, Doppler radar indicated thunderstorms that produced
heavy rain across Twin Corral Box Canyon and Lost Park Canyon. The
radar estimates between 0.5 and 1 inch of rain has fallen. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of slot canyons,
normally dry washes, creeks, and streams.
Some locations that will experience flash flooding include...
Twin Corral Box Canyon, Lost Park Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3823 11031 3833 11033 3834 11022 3824 11020
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MT701 WGUS75 KSLC 302307 FFSSLC Flash Flood Statement National Weather Service Salt Lake City UT 507 PM MDT Fri Sep 30 2022 UTC055-302317- /O.EXP.KSLC.FF.W.0112.000000T0000Z-220930T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wayne UT- 507 PM MDT Fri Sep 30 2022 ...FLASH FLOOD WARNING WILL EXPIRE AT 515 PM MDT THIS AFTERNOON FOR EAST CENTRAL WAYNE COUNTY... The heavy rain has ended over Twin Corral Box Canyon and Lost Park Canyon. Flooding is no longer expected to pose a threat. LAT...LON 3823 11031 3833 11033 3834 11022 3824 11020 $$ LC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 4:15 AM MDT, 9 hours 52 minutes earlier.
Area forecast discussion, Sep 30, 4:15 AM MDT, 9 hours 52 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 415 AM MDT Fri Sep 30 2022 .SYNOPSIS...A broad low will slowly makes its way across Idaho through the first half of the weekend bringing cooler temperatures, particularly for northern Utah, and a threat of showers and thunderstorms, particularly for central, southern and eastern Utah. A drying and warming trend will take hold next week as a ridge of high pressure builds across the region. && .SHORT TERM (Through 12Z/6AM Sunday)...An area of low pressure currently located across the Idaho Panhandle will slowly propagate towards the southeast today, and set up residence across southeastern Idaho on Saturday before retreating into southwest Montana on Sunday. Ensemble and deterministic guidance is all well-clustered around this idea. As of 3AM MDT, a surface cold front is located approximately from the Sevier Desert north and east across the western Uinta Basin. A band of low to mid-level frontogenesis associated with this boundary resides beneath a region of broad upper divergence, and these features have resulted in the development of NE-SW oriented bands of precipitation across northeast Utah tonight. Farther south, another area of showers and thunderstorms were seen developing across central Utah as well. As we head through the day, the frontal boundary and its associated frontal dynamics will gradually sag southward, while the area of upper divergence shifts across southeast Utah during the afternoon. Thus, most favored area for precipitation development will shift southward in lock-step with these features. A mid-level dry slot will punch across northern Utah and SW Wyoming, largely shutting off precipitation here. One argument in favor of showers is that a vort lobe is progged to swing across northern Utah this afternoon, and some favorable jet dynamics will be located here as well. These features may interact with strong surface heating within the dry slot region to promote the development of at least some shallow showers near the Idaho border. Farther south, more robust showers and thunderstorms will develop in association with the front and the upper divergence. This convection will develop in an environment of modest instability, PWATs around 150% of normal, and steep low to mid level lapse rates. Thus, this activity will be capable of producing locally heavy rainfall and gusty outflow winds. HREF 30kt wind probability contour reaches 70% across SE Utah, and a 10% probability of 50kt winds can be found near/over the Swell. This area matches up well with SPC's day 1 MRGL risk contour. Given the slow-moving nature of the front and mid-level flow that becomes gradually aligned with the front, convection will have a tendency to train over many of the same areas. This may become an impact for those drainages that are wider in a west to east orientation. Most CAMs develop the robust convection just south of Capitol Reef, while others initiate convection over Boulder Mountain and Capitol Reef. Nonetheless, flash flood threat does exist for areas of slick rock, normally dry washes and slot canyons this afternoon and evening, especially where convection trains. Most robust convection will gradually wane this evening with the loss of frontal dynamics and daytime heating. However, modest large-scale lift will persist across southern and eastern Utah tonight, leading to isolated to locally scattered mainly light showers. On Saturday, another weak vort lobe and modest jet streak with work with remaining modest frontal dynamics to support another round of showers and thunderstorms across east-central and southern Utah, mainly east of I-15 and south of I-70. Motion will once again be west to east. With less moisture and instability to work with, combined with less in the way of large- scale ascent, convection should not be as robust. Still can't rule out an isolated pocket of gusty outflow winds however. Any shower and thunderstorm activity that once again exhibits a tendency to train over flood-prone areas will once again carry the risk for flash flooding. .LONG TERM (After 12Z/6AM Sunday)...Models continue on steady in agreement that the longwave trough will remain through Sunday. A narrow and highly amplified trough in the eastern Pacific is expected to pinch off a deep low that will provide the kicker trough needed to progress the pattern. Depending on which model one consults, eastward progression of the stubborn trough overhead could begin as early as Sunday night or as late as Tuesday morning. Still, largely expecting Sunday afternoon to hold the last round of noteworthy precipitation as subsidence returns aloft and drier air is entrained into the base of the trough. While current WPC QPF grids lean on the wetter side for southern Utah (especially impactful for Capitol Reef and the Grand Staircase), base NBM QPF's blend clearly incorporates the drier ensemble solutions with just a few unimpactful hundredths forecast. Monday remains dry in PoP and QPF grids, as well as among the majority of ensemble forecasts, but cannot ignore the recent appearance in the ECMWF and NAM12 of a lee trough developing over eastern Oregon and swinging through the Great Basin on Monday. Will need to see if this morning's model runs continue this feature before diving in, but would bring another round of lighter precipitation and gusty winds along with it. Finally, by Tuesday morning, the aforementioned eastern Pacific trough (our 'kicker') is expected to lift, phasing again with the northern branch of the jet from which it split. A highly amplified pattern continues to supports the development of blocking at upper levels, now prominent enough among ensemble members that it is apparent in ensemble mean H5 heights (as seen in the WPC cluster analysis tool). While cannot rule out the realization of a minority solution, there is increasing confidence that high pressure under a persistent ridge is expected through at least Friday morning. Temps are expected to run 5-15F above normal (with the greatest deviations in northern Utah) under generally cloud-free skies. Substantial uncertainty exists beyond the end of the long term period, though it is likely the next trough may approach the weekend by the end of next weekend. && .AVIATION...KSLC...Gusty winds and showers associated with a frontal passage have largely cleared, though northwesterly flow is expected to continue until late in the evening. Another round of showers and thunderstorms is possible in the afternoon, though there is a possibility most activity will be limited to the Wasatch Back and move eastward without impacting the terminal. Otherwise expecting VFR conditions. .REST OF UTAH AND SOUTHWEST WYOMING...Elevated convection associated with the passage of a frontal boundary continues for portions of central through southeastern utah and southwest Wyoming this morning, with the ability to produce both locally heavy rainfall and gusty and erratic winds in their vicinity. A period of clearing is likely for much of the state through the morning before a second round of showers and thunderstorm kicks off on daytime heating and the arrival of the next disturbance this afternoon. Most of this convection will be limited to areas east of I-15, and may be especially impactful in regards to winds and lightning across the Uinta basin and eastern valleys. && .FIRE WEATHER...An area of low pressure located over the Idaho Panhandle will slowly sag south into eastern Idaho today and remain in this general vicinity through Saturday before slowly lifting into Montana on Sunday. A cold front associated with this low will slowly sag through central Utah today while gradually weakening, before ultimately settling across southern Utah on Saturday while continuing to meet its demise. Temperatures will cool 10-15 degrees behind the front across northern and central Utah this weekend. Showers and thunderstorms will accompany the front, and will be most numerous across central and southern Utah today and Saturday, with the potential for gusty outflow winds and scattered wetting rains across these areas. Moisture will begin to decrease on Sunday and Monday, with shower and thunderstorm coverage diminishing to isolated to locally scattered for Sunday, and mainly isolated on Monday for areas mainly along and east of I-15. A modest high pressure ridge will then build into the area for next week, providing a gradual warming and drying trend. Temperatures will return to 5 to 10 degrees above normal by midweek. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && ADeSmet/Wessler For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
In the hours before
Special weather statement, Sep 30, 12:23 PM MDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
1223 PM MDT Fri Sep 30 2022
UTZ121-301915-
San Rafael Swell UT-
1223 PM MDT Fri Sep 30 2022
...A strong thunderstorm will impact portions of southeastern Emery
County through 115 PM MDT...
At 1223 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles north of Hanksville, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Goblin Valley.
This includes Utah Route 24 between mile markers 128 and 147.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3853 11076 3875 11076 3878 11014 3851 11012
TIME...MOT...LOC 1823Z 270DEG 24KT 3862 11067
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MTSpecial weather statement, Sep 30, 12:36 PM MDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
1236 PM MDT Fri Sep 30 2022
UTZ113-120-121-301915-
San Rafael Swell UT-Wasatch Plateau/Book Cliffs UT-Castle Country UT-
1236 PM MDT Fri Sep 30 2022
...A strong thunderstorm will impact portions of northeastern Emery
and southeastern Carbon Counties through 115 PM MDT...
At 1236 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Sunnyside, or 24 miles southeast of Price, moving east
at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sunnyside, East Carbon and Woodside.
This includes US Route 6 between mile markers 257 and 282.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3957 11004 3954 11003 3953 11005 3950 11002
3940 11001 3928 11008 3926 11006 3920 11008
3920 11068 3942 11068 3957 11052 3968 10999
TIME...MOT...LOC 1836Z 262DEG 25KT 3936 11047
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
STWSpecial weather statement, Sep 30, 1:03 PM MDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
103 PM MDT Fri Sep 30 2022
UTZ125-129-130-301930-
Capitol Reef National Park and Vicinity UT-Western Canyonlands UT-
Southern Mountains UT-
103 PM MDT Fri Sep 30 2022
...A strong thunderstorm will impact portions of northeastern
Garfield and south central Wayne Counties through 130 PM MDT...
At 103 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Capitol Reef National Park, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Garfield and south central Wayne Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3805 11108 3811 11110 3817 11108 3829 11080
3805 11071
TIME...MOT...LOC 1903Z 256DEG 12KT 3812 11101
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
STWSpecial weather statement, Sep 30, 1:10 PM MDT, 57 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
110 PM MDT Fri Sep 30 2022
UTZ125-128-302000-
South Central Utah UT-Southern Mountains UT-
110 PM MDT Fri Sep 30 2022
...A strong thunderstorm will impact portions of central Garfield
County through 200 PM MDT...
At 109 PM MDT, Doppler radar was tracking a strong thunderstorm near
Escalante, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Escalante and Boulder.
This includes Utah Route 12 between mile markers 61 and 62, and
between mile markers 67 and 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3774 11159 3789 11159 3800 11114 3797 11113
3774 11113
TIME...MOT...LOC 1909Z 264DEG 21KT 3782 11150
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
STWSpecial weather statement, Sep 30, 1:47 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
147 PM MDT Fri Sep 30 2022
UTZ130-302030-
Western Canyonlands UT-
147 PM MDT Fri Sep 30 2022
...A strong thunderstorm will impact portions of southeastern Wayne
County through 230 PM MDT...
At 147 PM MDT, Doppler radar was tracking a strong thunderstorm 19
miles east of Hanksville, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Wayne
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3818 11046 3838 11047 3841 11002 3838 11003
3838 10998 3835 10997 3835 10995 3832 10997
3824 10992 3823 10988 3822 10992 3819 10989
3818 10989
TIME...MOT...LOC 1947Z 266DEG 18KT 3828 11038
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
STWSpecial weather statement, Sep 30, 1:50 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
150 PM MDT Fri Sep 30 2022
UTZ125-130-131-302030-
Western Canyonlands UT-Southern Mountains UT-
Glen Canyon Recreation Area/Lake Powell UT-
150 PM MDT Fri Sep 30 2022
...A strong thunderstorm will impact portions of northeastern
Garfield and northern San Juan Counties through 230 PM MDT...
At 150 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles west of Hite Marina, or 27 miles south of Hanksville, moving
east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hite Marina.
This includes the following highways...
Utah Route 95 between mile markers 22 and 39, and between mile
markers 43 and 47.
Utah Route 276 between mile markers 0 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3789 11083 3805 11083 3814 11020 3789 11020
TIME...MOT...LOC 1950Z 263DEG 24KT 3798 11071
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
STWThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 11:49 AM MDT | Special Weather Statement | SLC | Emery | 26 min |
| Sep 30, 12:04 PM MDT | Special Weather Statement | SLC | Carbon | 26 min |
| Sep 30, 12:21 PM MDT | Flash Flood Warning | SLC | Emery | 3 hr |
| Sep 30, 12:23 PM MDT | Special Weather Statement | SLC | Emery | 52 min |
| Sep 30, 12:36 PM MDT | Special Weather Statement | SLC | Carbon | 39 min |
| Sep 30, 1:03 PM MDT | Special Weather Statement | SLC | Wayne | 27 min |
| Sep 30, 1:10 PM MDT | Special Weather Statement | SLC | Garfield | 50 min |
| Sep 30, 1:26 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Wayne | 17 min |
| Sep 30, 1:47 PM MDT | Special Weather Statement | SLC | 43 min | |
| Sep 30, 1:50 PM MDT | Special Weather Statement | SLC | Wayne | 40 min |
| Sep 30, 1:52 PM MDT | Flash Flood Warning | SLC | Wayne | 3 hr |
| Sep 30, 2:41 PM MDT | Special Weather Statement | SLC | 34 min | |
| Sep 30, 4:45 PM MDT | Flash Flood Warning | SLC | Wayne | 3 hr |
| Sep 30, 5:03 PM MDT | Special Weather Statement | SLC | Emery | 27 min |
| Sep 30, 5:19 PM MDT | Flash Flood Warning | SLC | Emery | 116 min |
| Sep 30, 5:25 PM MDT | Special Weather Statement | SLC | Iron | 35 min |
| Sep 30, 5:34 PM MDT | Special Weather Statement | SLC | Emery | 26 min |
Nearby
Flash Flood Warnings in Utah, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.